[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 6, 1978

Urticaria Following Intravenous Doxorubicin Administration

Author Affiliations

From the Ontario Cancer Institute, University of Toronto, Incorporating the Princess Margaret Hospital, Toronto.

JAMA. 1978;240(15):1624-1626. doi:10.1001/jama.1978.03290150070030
Abstract

Urticaria developed above the site of injection with doxorubicin hydrochloride in 11 patients with malignant neoplasms. Generalized urticaria without anaphylaxis developed in one patient, while only local reactions developed in the other ten. A reaction developed in two patients on their first exposure to doxorubicin. Two of the seven patients who received subsequent doxorubicin therapy had further reactions. Urticaria does not seem to be a contraindication to further treatment with doxorubicin if the patient is closely observed. The value of prophylactic antihistamines or corticosteroids is not clear.

(JAMA 240:1624-1626, 1978)

×